MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ULTRABUTTON TIB MED ADJ FIXATION DEV; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. ULTRABUTTON TIB MED ADJ FIXATION DEV; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205601
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that during an acl reconstruction, when the ultrabutton was inserted into a bone hole and adjustable suture was applied tension, the adjustable suture and loop broke.The procedure was completed with a surgical delay of 3 hours using a smith and nephew back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h2: additional information on: b5 & h6 (health effect - impact code).
 
Event or Problem Description
It was reported that during an acl reconstruction, when the ultrabutton was inserted into a bone hole and adjustable suture was applied tension, the adjustable suture and loop broke.Only the broken loop was removed from the patient's body, the ultra tape was attached of the graft and tied to the button.The procedure was completed with a surgical delay of 3 hours using a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.Several pieces of frayed suture were returned with biological debris on them.Based on the condition of the product material found during visual inspection, it was determined the device damage was caused by the application of improper/excessive force.Additional material testing is not required.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specification found that the requirements for the material and the material must comply with provided certificate of conformance.The root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include: (1) excessive force.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
H2: additional information on: d4 (lot number, expiration date) & h4.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.Several pieces of frayed suture were returned with biological debris on them.Based on the condition of the product material found during visual inspection, it was determined the device damage was caused by the application of improper/excessive force.Additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specification found that the requirements for the material and the material must comply with provided certificate of conformance.The root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include: (1) excessive force.Based on this investigation, the need for corrective action is not indicated.
 
Additional Manufacturer Narrative
H11: this report was inadvertently submitted under manufacturer number ¿3006524618¿, the correct manufacturer number is '1219602¿.

Brand Name
ULTRABUTTON TIB MED ADJ FIXATION DEV
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19060772
Report Number3006524618-2024-00135
Device Sequence Number17816396
Product Code MBI
UDI-Device Identifier00885556817216
UDI-Public885556817216
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K222971
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2025
Device Catalogue Number72205601
Device Lot Number2103884
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer04/10/2024
05/14/2024
06/17/2024
08/09/2024
12/30/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date04/16/2024
05/15/2024
06/17/2024
08/12/2024
12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown